MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-3C40
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1) establishment name: (b)(6).The device was returned to olympus for evaluation.And the customer's allegation was confirmed.The bending section could not be bent in the up direction at all; due to a cut on the angle wire.In addition to the peeling coat of the image guide serpentine, other evaluation findings are as follows: the bending section cover had a slack, the bending section cover adhesive had a chip, the connecting tube had a wrinkle, the forceps could not be inserted smoothly; due to damage on the channel tube.The light guide lens had discoloration, the bending tube had a dent, there was buckling on the connecting tube, the image guide had several significant breakage, the light guide connector was dirty, and the universal cord had a dent.Lastly, there were scratches on the following parts: the scope cover, the light guide connector, the universal cord, the angulation lever, the up/down angulation lever plate, the grip, the control unit, the diopter ring, the eyepiece, and the forceps channel port.A review of the device history record found no deviations that could have caused or contributed to the reported issue.There was no indication, that the event was caused by a misuse or that the event was related to design of the device.Repair history was reviewed, and no issues were found related to the reported event.The device was not repaired within the past year.Although it was determined, that the defect was likely caused by stress of repeated use, external factors, or handling, a definitive root cause of the peeled coating could not be identified.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus, that the bending operation of the oes bronchofiberscope was disabled.There was no report of patient harm.The device was returned, evaluated.And the it was found, that the coating of the image guide serpentine was peeling off (1mm2 or more).This mdr is being submitted to capture the reportable malfunction found during the device evaluation.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17209517
Report Number9610595-2023-09344
Device Sequence Number12410181
Product Code EOQ
UDI-Device Identifier04953170339219
UDI-Public04953170339219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-3C40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Initial Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown